Friday, November 16, 2007

Lithium Update

I have taken 8 daily doses of Lithium so far, and it's been interesting. I'm agitated and wired. Not in a pleasant way, either. If I wasn't committed to staying straight, I'd be self medicating into oblivion right now.

14 comments:

Stephany said...

I'm going to be my blunt self as usual:
Do you leave the house during the day?

Working at home, and having ALL of those ppl around you, is stimuli. Period.

If you work at home, get out at least 1 hour a day w/out cell phone.

The medication is just not going to cut it, either increase the Li to a therapeutic blood level or drop it.

It's not going to do a damn thing.

waiting for it to work --stimuli.

Get out of the house, away from everything and person there right now.

Your mind cannot accept silence, if you do not have silence in your environment.

G.J. "Jon" Gregory said...

1. I do not work at home, and with 5 children there's not much chance of NOT getting out when I'm not at work.

2. When I need silence, I get silence. When I need stimuli, I get stimuli.

3. I understand there is a synergistic effect between Lithium and Lamictal, and that a "normal" level of Lithium is not necessarily needed in this scenario. If, by my next pdoc appointment in 3 weeks, I'm not seeing an improvement we'll work up to a higher level.

There's no shortage of people willing to tell me how I should or should not be feeling - I have family and relatives for that.

Kenneth Wolman said...

Wired from lithium? Hmmm. I don't feel anything. I'm afraid NOT to take it. My shrink reduced the dose to 600mg from 900 and I suspect there was an adverse response: I got fired by blogging negatively about my former employer. During a week-long temper loss where my judgment went out the window.

Dream Writer said...

Umm...I do have to say, honestly.. EIGHT DOSES! How many MG's are they?

I take 3 pills at 900 MG each - 1200 milligrams altogether.

I am never wired, in fact, I feel flat. Lithium is know to control mania and hypomania.

Do you take them at night? Do so if you don't. I take them at night and I sleep good.

When I take Lithium during the day...I am zonked out for 3 hours.

Keep me posted on how you feel. I am curious to know how it works for you :)

Dream Writer said...

OK I said that wrong...I take ONLY 900 Mg's at 300 Mgs a piece.

Duh on me!!!

G.J. "Jon" Gregory said...

Kenneth - that's too bad about your job. I understand how a change in dosage could absolutely trigger a mania The thought of job-seeking for me sounds terrible right now. Money - I hate that I need it.

DW - For Lithium I've been told that a week to 10 days and you're into the therapeutic range. I take it once a day at bedtime, but it's not necessarily wiring me then. It's a general increased agitation that is unpleasant. Risperdal did a similar thing to me when I was taking that, I discontinued it after a while for that reason.

Gianna said...

Lithium can cause akathisia much like Risperdal can. So can anti-depressants. Akathisia can get so bad that it makes people violent. I didn't know that lithium can cause akathisia but I just looked it up when you said Risperdal did something similar. Be careful. I would seriously consider stopping treatment if it hasn't gotten better.

Stephany said...

Sorry, re-reading my post, that was a lecture. I was thinking about my own experience with noise and ppl around me, and my daughter's Li experience all at once-- and should have written it that way, if at all.

I hope you feel better soon.

Gianna said...

Hey Jon,
Are you okay?

Have a happy thanksgiving.

G.J. "Jon" Gregory said...

Gianna - thanks for your input, I had to look up "akathisia" and it does feel like there's some of that going on. I've always had "restless leg", but it's really intense now. And general agitation is much higher. But one of my worst pre-treatment symptoms was an explosive, sometimes violent, temper. I'm thankfully avoiding that, but irritation is higher since starting Lithium.

And Thanksgiving was great, kids were home, their girlfriends looked like they enjoyed themselves, I actually relaxed, it was a wonderful day. I hope yours was as pleasant as mine.

G.J. "Jon" Gregory said...

Stephany - my response to you shows the irritation I've been having. Normally my irritation / anger scale jumps from "laid-back" to "off-the-hook", there's not much in between. But lately irritation level has been sitting at a constant half-irritated state, somewhere between "jerk" and "asshole".

Hope I didn't offend you.

Just Me said...

This is quite possibly going to be a "duh" question and more annoying than any good, but for whatever reason each time I check your page and you've not posted I wonder the same thing. Sometime ago you posted about trying epephredene (don't know the spelling). Is there any way that can be the culprit? I know that if I take a higher dose of Provigil on a day when I'm slightly manic the effects are strong and swift.

Just a thought, one I'm sure you've had. Just hate for anyone to feel like that. Waiting for new med levels sucks.

BipolarPrincess said...

Jon - I had pre-treatment irritability (BIG time), which continued on lithium, but it has gone away for the most part. When it comes, usually .5mg of Klonopin helps, and I usually only need it up to a few times a month. Restless legs if I am overtired, but it was MUCH worse on Seroquel. I've gained about 60lbs and have acne everywhere, even my elbows. It may not be for everyone, there may be something better out there, but it is still a world of difference to how I was on anything else. I can be unattractive, fat and pimply on lithium, or I can be popular, wild and crazy and hate myself without it.

My kids don't mind the cushion, at least I will let them hug me now.

:*
Princess

G.J. "Jon" Gregory said...

JustMe - I do take the herbal supplement Ephedrene from time to time, but it's not the cause of the agitation, I take it too infrequently.

BP - Good to hear from you! I understand it when you say you hate youself without it. But it sounds like you have some stability going on, that's a very good thing. Thanks for stopping by and commenting!